MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 28MM DIA COCR MOD HD -3MM NK; PROTHESIS, HIP

ZIMMER BIOMET, INC. 28MM DIA COCR MOD HD -3MM NK; PROTHESIS, HIP
Model Number N/A
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Failure of Implant (1924); Pain (1994); Joint Dislocation (2374)
Date of Event 08/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated report: 0001825034 2023-02141.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that approximately 4 months post implantation of a right total hip arthroplasty, the patient was experiencing pain and mechanical issues.It was reported that the 28mm inner head had disassociated from the ringloc bipolar cup.Surgical technique was utilized, and the patient's condition and anatomy did not contribute to the event.There were no reported surgical delays or complications.No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: h6: proposed component code: mechanical (g04) - head.Visual examination of the returned product identified there is scratching and gouging to the liner inside of the shell.The shell has scratching on the od and the lip.The head has scuffing on the od and the flat.The liner was installed in the shell and could not be removed for further evaluation.It is unknown if the damage occurred during explanation or prior.Complaint confirmed based on evaluation of the returned product.Review of the device history record(s) identified no deviations or anomalies during manufacturing.Related to the reported event.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information is available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information is available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: a6; g3; h2; h6.The following sections were corrected: a1; b5; b7.Medical records/radiographs were provided and review of the available records identified findings of the reported issues er visit.Patient presents with sudden onset right hip pain while walking, patient denies any trauma.At rest, patient is pain free but can no longer bear weight without extreme pain.Hip xray and pelvis ct ordered.X-ray results: destruction of the right medial pectinate line suggestive of pelvic fracture, apparent malrotation involving the acetabular component of the right hip ct results: nondisplaced right pelvic fractures involving the pubic rami as well as the superior acetabulum/acetabular roof.This is associated with malrotated acetabular component of the right hip arthroplasty.Follow up.Patient suddenly developed increased pain, presents for evaluation.Comparison between xrays shows dissociation of the bipolar inner ball from the plastic shell of the prosthesis.Does not report a fall but is having some memory issues.The event is confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that approximately four months post-implantation, the patient was revised due the patient experiencing pain and mechanical issues.It was reported that the head disassociated from the cup.The patient had a sudden pain in the right hip without trauma.X-rays revealed the patient sustained a pelvic fracture with malrotation involving the right acetabular component.During the revision, it was found that the inner head was still attached to the taper and the outer cup was seated in the acetabulum and well-seated to the inner poly portion.The stem was well-fixed and left in-tact while the head and bipolar components were revised without complication.Attempts have been made and no further information has been provided.

Brand Name
28MM DIA COCR MOD HD -3MM NK
Common Device Name
PROTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17764556
Report Number0001825034-2023-02140
Device Sequence Number6767582
Product Code LPH
UDI-Device Identifier00887868308260
UDI-Public(01)00887868308260(17)320801(10)J7312706
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K990830
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number163661
Device Lot NumberJ7312706
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2023
Supplement Date Received by Manufacturer11/07/2023
08/26/2024
01/28/2025
Initial Report FDA Received Date09/18/2023
Supplement Report FDA Received Date11/09/2023
09/19/2024
01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient RaceWhite